Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Huntsville, AL

June 18, 2007Franklin County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jun 18, 2007, 8:11 PM CDT for Franklin County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2007, 8:11 PM CDT (01:11 UTC)
Expired
Jun 18, 2007, 9:00 PM CDT
In force
49 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Franklin County, AL

The radar

The Columbus AFB radar (KGWX), 66 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 999 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
999 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KHUN 190118
SVRHUN
ALC059-190200-
/O.NEW.KHUN.SV.W.0049.070619T0111Z-070619T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
816 PM CDT MON JUN 18 2007

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN NORTHWEST ALABAMA...

* UNTIL 900 PM CDT

* AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
  BELGREEN...OR ABOUT 12 MILES SOUTHEAST OF RED BAY...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PHIL CAMPBELL...
  BELGREEN...
  RUSSELLVILLE...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3433 8810 3424 8791 3442 8755 3457 8784

$$

SS
2 follow-up statements
000 
WWUS54 KHUN 190130
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
829 PM CDT MON JUN 18 2007

ALC059-190200-
/O.CON.KHUN.SV.W.0049.000000T0000Z-070619T0200Z/
FRANKLIN AL-
829 PM CDT MON JUN 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR FRANKLIN COUNTY...

AT 826 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED NEAR BELGREEN...OR ABOUT 11 MILES SOUTHWEST OF 
RUSSELLVILLE...MOVING NORTHEAST AT 20 MPH. 

TREES WERE BLOWN DOWN BETWEEN RED BAY AND VINA AT 819 PM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PHIL
CAMPBELL...SPRUCE PINE...ROCKWOOD AND ISBELL.

LAT...LON 3433 8810 3424 8791 3442 8755 3457 8784

$$

SS
000 
WWUS54 KHUN 190156
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
854 PM CDT MON JUN 18 2007

ALC059-190204-
/O.EXP.KHUN.SV.W.0049.000000T0000Z-070619T0200Z/
FRANKLIN AL-
854 PM CDT MON JUN 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRES AT 900
PM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM THAT 
PROMPTED THE WARNING CONTINUES TO MOVE OUT OF THE COUNTY. THEREFORE 
THE SEVERE WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM.

HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING WERE STILL 
POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM HAS 
PASSED.

LAT...LON 3433 8810 3424 8791 3442 8755 3457 8784

$$

SS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:58 PM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Jun 18, 2:58 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
258 PM CDT MON JUN 18 2007

.DISCUSSION...LATEST U/A ANALYSIS SHOWS SHEARING UPR LVL TROUGH
ENTERING WRN ARK/SW MO. INITIAL DISTURBANCE CURRENTLY MOVING
ACROSS THE CENTRAL TN VLY IS HELPING TO INITIATE CONVECTION FROM
NRN GA ACROSS MIDDLE TN. TO THE SOUTH/WEST OF THIS WAVE...VERY
MOIST AND UNSTABLE AIRMASS EXISTS WITH TEMPS AROUND 90F AND DEWPTS
IN THE LWR 70S. FARTHER TO OUR SOUTH...EJECTING UPR LVL ENERGY
COMBINING WITH HORIZONTAL CONVERGENCE ZONE/FRONTAL BNDRY ALONG/NORTH
OF THE COAST IS SUPPORTING A BROAD AREA OF SHOWERS/TSTMS FROM ERN
TX TO SW AL...MOVING N/NE.

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
THROUGH THIS EVENING...CONVERGING OUTFLOW BOUNDARIES WILL INTERACT
WITH MOIST/UNSTABLE AIRMASS TO TOUCH OFF ADDITIONAL ISOLD-SCT TSTM
ACTIVITY...ORIGINATING SOUTH OF THE TN RIVER AND WEST OF I-65. THE
MAIN THREATS WITH STORMS WILL BE HEAVY RAIN AND BRIEF WIND GUSTS.
MODELS FCST UPR TROUGH AXIS CROSSING THE MS RIVER BTWN 06-12Z
OVERNIGHT. FORECAST AREA WILL BE WITHIN INCREASINGLY UPR DIFFLUENT
FLOW PATTERN THROUGH TUESDAY MORNING. BETTER UPWARD FORCING WILL
RESPOND AS AIR MASS SATURATES (PWAT VALUES BTWN 1.75-2.00 AFT 06Z).
INCREASING LLJ OVERNIGHT WILL SUPPORT REDEVELOPMENT OF SHOWERS AND
A FEW TSTMS...ESPECIALLY WEST OF I-65.

THROUGH THE DAY TUESDAY...SHOWERS AND THUNDERSTORMS WILL INCREASE IN
COVERAGE AS UPR TROUGH SHEARS ACROSS THE AREA. ASSUMING HIGH MOISTURE
CONTENT/LOW SHEAR ENVIRONMENT...HEAVY RAIN WILL CONTINUE TO BE THE
MAIN THREAT...WITH SMALL HAIL POSSIBLE IN STRONGER STORMS ESPECIALLY
IN THE AFTERNOON. BY EVENING...H5/H7 TROUGH WILL EXIT THE AREA WITH
SFC TROUGH FOLLOWING CLOSE BEHIND. DRIER AND MORE STABLE CONDITIONS
WILL MOVE IN FROM THE NORTH...ENDING PRECIP...THOUGH MOISTURE
PROFILES SHOW CLOUDS HANGING AROUND MOST OF THE NIGHT ESPECIALLY
EAST OF I-65. AT THIS TIME...ITS DIFFICULT TO GET A GAGE ON PRECIP
AMOUNTS. BUT GENERAL ESTIMATES OF 0.25 TO 0.75 FOR MOST AREAS IS
NOT OUT OF THE QUESTION AND WILL BE VERY MUCH APPRECIATED. WITH
DEEP MOISTURE IN PLACE...LOCALLY HIGHER AMOUNTS UP TO 1.5 INCHES
WILL BE POSSIBLE.

KEEP IN MIND...DESPITE THE EXPECTED WIDESPREAD PRECIP...THESE
AMOUNTS WILL ONLY PROVIDE SHORT TERM RELIEF TO THE HISTORIC DROUGHT
CONDITIONS. AFTER THIS EVENT...THE OVERALL DROUGHT STATUS ACROSS THE
CENTRAL TENNESSEE VALLEY SHOULD REMAIN UNCHANGED.

.LONG TERM (THURSDAY THROUGH MONDAY)...
AS HIGH PRESSURE SETTLES OVER THE OHIO VALLEY...A NORTHEAST WIND WILL
BRING MUCH DRIER CONDITIONS TO THE AREA WEDNESDAY AND THURSDAY.
TEMPS WILL WARM BACK TO AROUND 90F DURING THE DAY...BUT LOW HUMIDITY
WILL MAKE IT FEEL RATHER COMFORTABLE. THIS WILL CHANGE HOWEVER BY
THIS WEEKEND AND INTO EARLY NEXT WEEK. MEDIUM RANGE MODELS CONTINUE
TO ADVERTISE AN UPR TROUGH DIVING SOUTHEAST ACROSS THE GREAT LAKES
AND OHIO VLY REGION LATE FRIDAY THROUGH SATURDAY. ALL THIS WILL
BRING FOR THE LOCAL AREA IS SOME CLOUDS AND WIND SHIFT BACK AROUND
TO THE NORTH BY SUNDAY. THE DOOR THEN OPENS FOR A STRONG AND
PRONOUNCED AREA OF HIGH PRESSURE BUILDING ACROSS THE CENTRAL
CONUS. SHOULD THIS PATTERN UNFOLD...DRY AND HOT CONDITIONS WILL
PREVAIL BY EARLY NEXT WEEK WITH MAX TEMPS POTENTIALLY PUSHING THE
100F DEG MARK. NADLER.83

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    72  85  68  90 /  30  70  30  10
SHOALS        72  84  67  91 /  30  70  20  10
CULLMAN       70  83  68  89 /  30  70  30  10
FAYETTEVILLE  70  82  66  87 /  30  70  30  10
ALBERTVILLE   71  83  70  90 /  30  70  30  20
FORT PAYNE    68  85  68  87 /  30  70  40  20

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

DJN.83
Hazardous weather outlook, Jun 18, 1:00 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 PM CDT MON JUN 18 2007

ALZ001>010-016-TNZ076-096-097-191000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
100 PM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THROUGH TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE COMBINATION OF UNSTABLE AIR AND AN APPROACHING UPPER LEVEL
DISTURBANCE WILL LEAD TO SCATTERED SHOWER AND THUNDERSTORM
DEVELOPMENT THIS AFTERNOON. A FEW STRONGER STORMS ARE POSSIBLE WITH
WIND GUSTS APPROACHING 35 MPH AND SMALL HAIL...WHILE OCCASIONAL
LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE WITH ALL
STORMS. ACTIVITY WILL LINGER AT LEAST INTO THE EVENING...AND MAY
PERSIST THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE TUESDAY AS A WEAK
COLD FRONT APPROACHES THE AREA. LIMITED INSTABILITY WILL PREVENT
WIDESPREAD STRONG OR SEVERE THUNDERSTORMS...THOUGH SOME STRONGER
THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL
HAIL ARE POSSIBLE.

DRIER AIR WILL AGAIN PUSH SOUTHWARD INTO THE REGION BY THE MIDDLE OF
THE WEEK...WITH NO PRECIPITATION EXPECTED FROM WEDNESDAY THROUGH
SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

BCC

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:37 PM CDTSevere Thunderstorm WarningHUNColbert38 min
Jun 18, 9:03 PM CDTSevere Thunderstorm WarningHUNLauderdale42 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.